The original version of this page can be found at : http://www.healingwell.com/community/default.aspx?f=10&m=3749124
Posted By : Debrose - 11/27/2016 6:55 AM
Hi I`m in a terrible RA flare

Been on humaria for 4 months now...

Doc is trying to wean me off pred....

He has me down to 14 mgs every other day....

I can`t do it...so I`m taking 7 and half a day to get by...

I also take arava....

I would like to know why such bad flares when I`m on this so called expensive miracle biologic..

I see the Doc in Jan...

Pred is only drug that seems to help me ..they have tried may they stop working

so I have been on and off pred for 20yrs on more then off...

smhair

Posted By : couchtater - 11/27/2016 5:23 PM
Maybe humaria is not for you?
There are several other biologics out there to try.
Joy
Lupus, RA, Fibromyalgia, Glaucoma, Asthma, Hypothyriodism, Sleep Apnea, Depression, Allergies, diabetes, and benign familia tremors

When life throws you lemons....
Pick them up and throw them right back at them! :))

Posted By : BadDay - 11/27/2016 8:42 PM
Hi Debrose Sorry to hear you are having problems
I Also Cannot get off Prednisone have been on it for about 30yrs first started for asthma then the RA about 20 yrs ago and been on Varying strengths at one stage was on 40mg for years now down to 7.1/2 and increase to 25 some days
and I find I simply cannot function with anything lower than 7.1/2 per day and in all the time I Have Never been off it.
as couchtater suggested Humira may not be for you and you could look at another biologic or even a regime of other treatments altogether
I found I could not take the biologics and am on a mix of Methotrexate/Arava/Prednisone and while this dose not get me where I want to be it at least helps and frankly I have given up wanting to explore anymore ( too tired)
Perhaps your Doc in his wisdom is trying to wean you off prednisone before giving the Humira a chance to get full benefit
can you phone him to see what he suggests But don't just wait for your appointment you need to get some help Now , wishing you all the best
FORUM MODERATOR Rheumatoid Arthritis for 30Yrs. Asthma,Fibromyalgia,Osteoperosis,Cervical Spondalosos,Degenerative Disc Disese,Disc Bulges, Diabetes,Heart SVT & AF, Sleep apnoea,Nocturnal Respiratory Failure,Panic Attacks,Anxiety
on; Methotrexate , Arava , Endone, Targin 20mg (oxycontin) , Prednisone, Metforman(Diabex) , Tambocor. Oxygen & Cpap, Prolia Injection ,Lyrica

Posted By : Debrose - 11/28/2016 6:30 AM
Thank you so much for ur reply...

Have been on Enbrel...and remicade...

I stopped the every other day dose of pred till I see Doc..it is helping

I am use to dealing with some pain but this flare really crippled me up...

and for me its every day quality of life that matters...

hopefully humaria will work soon been 4 months...

thanks again for ur reply...hugs :-)

Posted By : Don_D - 11/30/2016 6:28 PM
Hope you feel better soon Debrose. Some of these biologics are a real tedious process waiting to see if they will help or not.

Posted By : Debrose - 12/1/2016 6:30 AM
ty :-)

Posted By : RAmiddleage55 - 12/4/2016 12:46 PM
I to have been on pred for several years, nothing helps to really subdue pain and inflamation like prednisone. It really made me feel better for couple years then side effects hit me, lower bone density and pain., fatigue, liver and colon issues. I even got Diverticulosis. I started researching to find what prednisone depletes , to try and off set its effect. I now take 15 supplements and drink lot of coconut water from real coconuts. Steroid drugs such as prednisone4 and triamcinolone5 have been shown to deplete the body of calcium, magnesium, folic acid, potassium, selenium, vitamin C, and vitamin D. When a woman takes estrogen, it depletes the body of B vitamins, regardless of the form of estrogen.
I take green tea tablets with tumeric they work together for inflamation and metabolism, also take large pill for Vitamin d3 calcium magnesium and zinc, mens multi vitmin, 2 pills for 23 fruits base antioxidonts probiotics and digestive enzymes, 3 pills of natures plus GI natural- has enzymese probiotics whole foods and essential cofactors,1 pill 324 mg of iron, 2 tablets cinnamon with chromium since started taking all these supplements, no longer have bone vise cramps, stop anal bleeding , much better energy, and brain fog reduce immensley. my stool is no longer liquid but has a soft- medium actual form. Natural supplements have really help side effects. Anyone have a better formula please let me know. My wife asian , found at asian market fresh coconuts bought coco jack to oen coconuts much easier. and drink 3 a day for health.

Post Edited (RAmiddleage55) : 12/4/2016 12:00:18 PM (GMT-7)


Posted By : celebrate life - 12/8/2016 1:50 AM
Hi Debrose,
My rhuemy and GP has tried to get my prednisone lower for years as well. I am only on about 6 to 7 daily. If I went to every other day, I'm positive I would flare. I have added mtx to my enbril, and I still have occasional flares from stress. The only med I was able to take without mtx was humira, but I still took prednisone. When I get a flare I have to up my predmisone dose to about 10 for a couple of days and then I can taper down once the flare subsides. It can become a vicious cycle. But I will say that I was always told when trying to taper to a lower dose of prednisone, to go very slowly. Like 1/2 mg down a MONTH. Not all at once to every other day. Cripes sake!
My point is it might not be a failure of humira, but a matter of getting the flare under control and then not trying to jump off the prednisone if you tolerate it well.
BTW, I have tried in the past to tough it out and to try to just stay off the affected area (usually my left foot) but it just doesn't work. I have to get control of the flare. I get cortisone shots in my knee occasionally to get control of flare ups there.
Where are you having a flare. One joint or all over?
Beth

Posted By : wearyRAsufferer - 12/12/2016 9:40 PM
Deb

I had the mother of all onsets of RA
What turned me around was 40 mgs of prednisone daily for a couple of months then a slow taper over a year and a half
Ask your doctor if this might work for you

All my best

©1996-2017 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer